Uti antibiotics which don't cause neuropathy?

8
Sabryna Lubowitz asked a question: Uti antibiotics which don't cause neuropathy?
Asked By: Sabryna Lubowitz
Date created: Tue, Jul 6, 2021 10:09 PM
Date updated: Fri, Jun 24, 2022 11:01 AM

Content

Top best answers to the question «Uti antibiotics which don't cause neuropathy»

The good news is, in many cases, a simple change of the dosage of these drugs can help reduce the symptoms of peripheral neuropathy. ... These include the following:

  • Ciprofloxacin (Cipro)
  • Gemifloxacin (Factive)
  • Levofloxacin (Levaquin)
  • Moxifloxacin (Avelox)
  • Norfloxacin (Noroxin)
  • Ofloxacin (Floxin)

7 other answers

Peripheral Neuropathy. This class of antibiotics work by killing or stopping the growth of bacteria that can cause illness. While this might sound like a good thing, doctors are now saying that the risks outweigh the benefits, considering the reports of peripheral neuropathy in association with taking this medication.

What Your Doctor Isn’t Saying. The antibiotic class known as the Fluoroquinolones can cause nervous system conditions known as Peripheral Neuropathies, conditions of chronic and often permanent nerve damage. Usually, these peripheral neuropathies show up as burning, tingling, numbness and pain in the lower legs.

Overview. Antibiotic-induced neuropathy is a rare complication of several antimicrobial agents. In this article, the author discusses antibiotics that have been associated with peripheral neuropathy, focusing on those in general use and with the most established associations, and detailing the possible underlying pathophysiologic mechanisms leading to neuropathy.

Medication to Avoid with Peripheral Neuropathy Diulfiram – anti-alcohol drug Phenytoin Cisplatin – cancer treatment Vincristine – cancer treatment Amiodarone and other blood pressure medications Metronidazole Nitrofurantoin Thalidomide – for fighting infections Dapsone – for treating skin conditions

They are in pain, and they believe UTI antibiotics help ease it quickly. Recurrent UTIs interfere with their daily lives and they rely on their antibiotics to help them get back to normal quickly. No other solution has been offered to them, so UTI antibiotics become the only trusted weapon in a sea of remedies.

The FDA is strengthening its warning that a popular class of antibiotics called fluoroquinolones may cause sudden, serious, and potentially permanent nerve damage known as peripheral neuropathy.

I have to say I believe Macrobid is the cause of the inflammation/neuropathy/swellling/pressure. WebMD has a drug reviews database for the public and many many many people have negative comments about Macrobid. !Mom! just started a UTI this month and was so miserable after 3 days of Macrobid they switched her to Keflex also.

Your Answer